MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT

BIOMÉRIEUX, INC. VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT
Catalog Number 22226
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of obtaining false (b)(6) cefoxitin screen results for a patient (b)(6) isolate in association with the vitek® 2 ast-gp67 test kit (ref (b)(4), lot 1321384203).The (b)(6) cefoxitin screen results are obtained on one instrument, but the customer's other instrument obtains (b)(6) results.Kirby bauer disk diffusion testing was performed as an alternative method and obtained (b)(6) (susceptible) results.Repeat analysis with the vitek® 2 ast-gp67 test kit was performed on two different instruments.The instrument used for initial testing obtained the same (b)(6) result when repeat analysis was performed.The other instrument obtained the expected (b)(6) (susceptible) result.There is no indication or report from the customer that the (b)(6) cefoxitin screen results led to any adverse event related to the patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
Biomérieux conducted an internal investigation in response to a customer complaint of a false positive cefoxitin screen when testing a patient staphylococcus aureus isolate using the vitek® 2 ast-gp67 test kit lot 1321384203.A biomérieux field service engineer (fse) visited the customer site and replaced the reader optics of the vitek® 2.Repeat testing of the patient staphylococcus aureus isolate was performed after the optics were replaced and a cefoxitin screen negative result was obtained.The customer data was requested but not submitted to biomérieux for investigation.Biomérieux reviewed the production and final qc release data associated with lot 1321384203.The review determined lot 1321384203 had no anomalies during the manufacturing process and lot met final qc release criteria.The cause of the customer¿s false positive cefoxitin screen result was not established.However, there is no evidence which suggests that lot 1321384203 is not functioning as intended.

Brand Name
VITEK 2 AST-GP67 TEST KIT
Common Device Name
VITEK® 2 AST-GP67 TEST KIT
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key10339584
Report Number1950204-2020-00143
Device Sequence Number19561191
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Catalogue Number22226
Device Lot Number1321384203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1